Ohio, 2003Damaging Winds in Ohio, June 8, 2003
June 8, 2003 · NWS CLE · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 8, 3:30 AM EST, 9 hours 45 minutes earlier.
Area forecast discussion, Jun 8, 3:30 AM EST, 9 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
430 AM EDT SUN JUN 8 2003
MSTLY CLR SKIES ATTM WL FILL IN QUICKLY THIS MRNG AS THE CDFNT
APCHS. RUC10 INDICATES A PREFRNTL LINE OF ACTIVTY MOVING THRU
QUICKLY FOLLOWED BY THE CDFNT. SPC HAS OHIO UNDER A SLGT RISK.
EARLIER TIMING OF SYS HAS SLOWED A LTL AND WL CONT THE CHC OF TSTMS
INTO THE EVENG OVR THE ERN PTN OF THE CWA. DRY SLOTTING BHND FNT
INTO THE WRN CNTIES LATE THIS AFTN. BUT THEN WRPARND MSTR ON THE
BACKSIDE OF LOW MAY BRING A LTL SCT ACTIVCTY OVRNGT. BACKED OFF ON
PCPN ON MON AS RDG BLDS IN FRM THE SW AND DRIER AMS. HOWEVER WI A
SECONDARY TROUGH SWINGG THRU MON MRNG COULD SET OFF A FEW SCT SHRA.
BUT MON AFTN INTO MON NITE WL BE QUIET & FAIR.
ANOTHER CDFNT TO SWING THRU TUE AND CONT THE CHC FOR TSTMS. BHND THE
FNT HI PRES BLDS IN, AND AS A RESULT MAY IMPRIVED THE MIDWEEK PTNM
OF THE FCST & REMOVED THE CHC FOR SHRA UNTL FRI.
.CLE...
OH...NONE.
PA...NONE.
Hazardous weather outlook, Jun 8, 4:13 AM EST, 9 hours 2 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-081115-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
513 AM EDT SUN JUN 8 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.
.DAY ONE...TODAY
THERE IS A RISK OF SEVERE THUNDERSTORMS OVER NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA THIS AFTERNOON AND EVENING. A COLD FRONT
WILL MOVE ACROSS THE REGION AND COULD PRODUCE STRONG TO SEVERE
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS ARE POSSIBLE TUESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 8, 8:28 AM EST, 4 hours 47 minutes before
OHZ003-006>008-017-018-081530-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
928 AM EDT SUN JUN 8 2003
SHOWERS AND THUNDERSTORMS ARE BEGINNING TO MOVE INTO NORTHWEST OHIO.
THE SHOWERS AND THUNDERSTORMS EXTEND FROM JACKSON MICHIGAN SOUTH TO
FORT WAYNE INDIANA AND WERE MOVING EAST AT 25 MPH. THE SHOWERS
AND THUNDERSTORMS SHOULD MOVE INTO WESTERN ERIE AND HURON COUNTIES
BY 1130 AM.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
WSF
Special weather statement, Jun 8, 11:21 AM EST, 1 hour 54 minutes before
OHZ007>009-017>019-081715-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1221 PM EDT SUN JUN 8 2003
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 PM EDT...
A LINE OF STRONG SHOWERS AND THUNDERSTORMS WERE MOVING EAST AT 35
MPH. THE LINE WILL MOVE THROUGH THE COUNTIES OF SANDUSKY...SENECA...
ERIE...AND HURON AND INTO LORAIN COUNTY BY 145 PM. THESE THUNDERSTORMS
COULD PRODUCE STRONG WINDS AND SMALL HAIL.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
WSF
Special weather statement, Jun 8, 12:27 PM EST, 48 minutes before
OHZ003-006>010-017>019-081830-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
127 PM EDT SUN JUN 8 2003
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 PM EDT...
RADAR INDICATED A LINE OF STRONG SHOWERS AND THUNDERSTORMS EXTENDING
FROM CANADA ACROSS LAKE ERIE INTO INDIANA. THIS LINE WAS MOVING EAST
AT AROUND 20 MPH. WHILE THERE HAS BEEN NO REPORTS OF SEVERE WEATHER
AT THIS TIME...THESE STORMS STILL COULD PRODUCE WIND GUST TO 35
MPH...SMALL HAIL AND HEAVY RAIN AS THEY MOVE EAST.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
WSF
Thunderstorm Wind, Marion
- When
- June 8, 1:15 PM EST
- Where
- Marion County, Marion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.583, -83.133
Thunderstorm winds downed a few trees seven miles west of Marion.
Thunderstorm Wind, Cuyahoga
- When
- June 8, 1:45 PM EST
- Where
- Cuyahoga County, Cleveland
- Measured
- 31 kt (36 mph) measured gust
- Injuries
- 3 direct, 0 indirect
- Property damage
- $5,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 41.467, -81.750
Thunderstorm wind gusts of 35 to 40 mph blew down two large tents on the west side of Cleveland. Three people inside were injured when the tents collapsed. One person was hospitalized. A peak wind gust of 36 mph was measured at nearby Cleveland Hopkins International Airport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 8, 20036 deaths · 1 event
- Rip Current in Florida, June 8, 20031 death · 10 injured · 1 event
- Rip Current in Florida, June 8, 20031 death · 1 event
- Tornadoes and Hail in Michigan, June 8, 2003$306,000 · F1 · 15 events
- Tornadoes and Hail in Michigan, June 8, 2003$657,000 · F0 · 17 events
- Hail in Texas, June 8, 2003$250,000 · 1.75 in hail · 2 events
- Damaging Winds in New York, June 8, 2003$55,000 · 65 kt wind · 5 events
- Damaging Wind in Pennsylvania, June 8, 2003$35,000 · 50 kt wind · 1 event
- Flooding and Damaging Winds in Ohio, June 8, 2003$18,000 · 50 kt wind · 10 events
- Damaging Winds and Lightning Strike in Texas, June 8, 2003$20,000 · 52 kt wind · 3 events
- Damaging Wind in Pennsylvania, June 8, 2003$20,000 · 78 kt wind · 1 event
- Flash Flooding and Damaging Winds in North Carolina, June 8, 2003$11,000 · 65 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364289, 5364290.